CSN Login
Members Online: 17

Side effects of Arimidex?

melm
Posts: 105
Joined: Jan 2001

My onco switched my meds from Tamoxifen(after 8 months) to Arimidex 2 months ago. Experienced terrible hip pain and now it has improved since changing to Arimidex. I am estrogen +. Seems that my hot flashes have increased dramatically. We tried Megace, but caused alot of weight gain. Tried Clonidine, but my blood pressure is already low and it made me feel terrible.

Can anyone tell me what side effects (if any) they have experienced from this drug?

God bless you all...we're going to get through this!

Mel in Arkansas

vjc5199
Posts: 104
Joined: Apr 2002

i have been on it for a week or so and the only thing that i've had is a headache for a couple of days but it went away. now i'm dealing with loss of appitite. i have to force myself to go into the kitchen and make myself something to eat. i've started drinking Slim Fast so i'll at least get some nutrients. i guess i've not been on it long enough for the hotflashes that is always mentioned with this drug. hope it works for you. God bless. Vicki

cruf
Posts: 931
Joined: Oct 2000

Hi Vicki! Sorry you've had a headache. It's important to force yourself to eat! Keep hydrated. Instead of Slim Fast, try to drink Ensure or Ensure plus. It's made as an alternative/ supplement for eating. We use it alot at the nursing home I work in. It has proper nutrients. You can also make your own milkshakes with ypgurts and fruits and veggies.. There are also protein powders you can add to milkshakes to gain your protein. Take care. Keep in touch! HUGS!! Cathy

24242
Posts: 1417
Joined: Mar 2001
vjc5199
Posts: 104
Joined: Apr 2002

i have an uncle that lives in Crossett. how far from that are you? Vicki :)

cathdavis
Posts: 42
Joined: Apr 2002

Hi Mel, I have been on arimidex for almost 3 mos. The hot flashes were horrible at first, but my dr put me on paxil and that seems to have helped. I still get them, but not quite as often and not as severe. I have not had the eating problem you described, but I'd give it some time for your body to get used to the drug. Good luck!
Cathy in Florida

melm
Posts: 105
Joined: Jan 2001

Thanks for your reply, Cathy. I'm glad the Paxil is working for you. I have been on Prozac since before my diagnosis. Probably a good thing...the flashes may be even worse without it! I just have to be patient (isn't that somethiing we have all had to learn during this trip?)
Good luck with your treatment!

Mel in AR

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network